Skip to content
Question fo Cymbalta users
avatar
vinnie02 posted:
Hi- started taking Cymbalta 30mg. today for FM and depression and now feel sick and have had severe diarrhea. My head feel's sluggish. I also take Lyrica 75mg. and Nuvigil 250 mg. Anyone been on this? And if so how long?
After feeling like this I looked up some review's and comment's and they were SCARY. Any input would be great. I saw only negative thing's about this.
Reply
 
avatar
fibroinsd responded:
Hi and welcome..

So sorry you are having some problems. I would call your doctor right away. I took Cymbalta without any problem. It was wonderful for me...but you are on several drugs, and they could be interacting..so, you might want to consider not taking the others and just being on the Cymbalta..or you might realize that Cymbalta isn't for you...I can't tell you which...would depend a lot, I think on how long you have been on Lyrica and Nuvigil..etc..Some people have not been able to take cymbalta...but like I said..for me, it was great...but call your doc right away and talk about what is going on..

cece
Let's put the fun back in dysfunctional !- Mary Englebright
 
avatar
TomJust responded:
Hi Vinnie....I started Cymbalta over a year ago without a single side effect. As a matter of fact, it helped my IBS so that my issues with extreme diarrhea have ended. As cece says, it could be a drug interaction. How's your stress life? Anything crazy happening right now? Stress always hits my gut first. Tom
 
avatar
Dollbug responded:
Hello vinnie....MiMi in NC....I just wanted to say....I also tried Cymbalta...and it made me really sick....I wanted it to work though...and I kept taking it...thinking my body would eventually accept it...and it would work...but that did not happen...in fact as each day passed I got sicker than the day before...I ended up calling the doctor around the 11th day...and he told me to stop taking it...I am one of the FMers here....who has tried different kinds of medicines...and did not find anything which worked for me without causing side effects....and I did not need anything else to deal with...

What works for one may or may not work for another...you have to be the one to decide though...I do hope that you get your medicines at one drug store....so that they could warn you if there might be a problem with what you are taking...

I hope that you are feeling better today...and I do hope that you have checked with your doctor or pharmacy about this...

Take care and good luck....


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

My personal exchanges are Vitamin D and Pain and Wrath of the Dragon....if you care to visit..
 
avatar
sabrehockeyfan replied to Dollbug's response:
Hi Vinnie and MiMi, I had horrible side effects with cymbalta i started with 20mg everday for about 3 weeks then increased to 40mg for aweek then 60mg everyday. When I was on the non theraputic dosage less then 60mg I felt ok but when I hit the 60mg I started to feel less pain in my ribs but afternoons were the worst I felt my head spinning the room started to spin and I felt faint. Almost lost my job i guess i wasnt doing that well before the big symptoms started. I am running out of things to try. They talk about having flares and then some good days but i am stuck in bad days still. I hope you find the right combination of meds God Bless Lori
 
avatar
vinnie02 responded:
Thank you everyone...I do use the same Pharmacy and my primary has prescribes these meds. to me. Just seem's that the side effect's of this med. make my other symptoms worse and I am taking meds. for that!! I also take Limotil for IBS but this med causes diarrhea? And may cause insomnia? I take Lyrica for FM and it help's me sleep through the night, And Nuvigil help's with CFS.
Guess it is trial and error on what work's for each of us. I have been depressed recently, so Dr. added the Cymbalta. I may try for another day or so and then call. Oh well...darned if you do ,darned if you dont....Thank's for your thought's and well wishes!
 
avatar
vinnie02 replied to TomJust's response:
Hi Tom- Stress? I am alway's anxious and stressed...Not sure how not to be. And your right it does make my stomache probs worse..I didn't think about interactions. Just assumed if the Dr. gave it to me he would know,right? Maybe I will call the pharmacy tomorrow.
I am suppose to take the 30 Mg.Cymbalta for a week and jump to 60mg.the second week. Guess we will see..
 
avatar
elise6827 replied to vinnie02's response:
Hey Vinnie,
I started taking cymbalta 6/09 at the 60 dose, this is not the max dose. The max dose which I take is 120mg in am. For the stomach problems have you ever taken Acidopholis, generic for probiotic. You need to use 5 billion CFU. Take 1 pill before any meal. Use for 2 months straight. Bet your IBS won't be as problematic.
I also take concerta for adhd, still this also works on pain and brain fog. Now it only takes me 3 hours to pay my bills once a month, ha, ha, ha.

Good luck, Marie
 
avatar
vinnie02 replied to elise6827's response:
Hi elise6827
LOL...I cannot seem to focus either! I will see about acidopholus. Thank you for the suggestion. I will try anything at this point!!!
 
avatar
elise6827 replied to vinnie02's response:
Hi vinnie02,
I hate yogurt which has the probiotics in them. Also you need to eat them 3 times a day, yuck!!
Then I found out about the supplement acidophilus and the dosage needing to be 50 billion CFU. You need to read the label to make sure you are getting the right one. Some of them are a lot lower dosage and waste of money to buy.
I will warn you that a bottle of 100 may be pricey but will last for about 3 months.
Do you also have allergies? If so, have you every tried the 12 hour sudafed. I buy this at Sam's club, the generic is only 4.00.
This may also help with the brain fog. I don't take every day, maybe 3-4 days a week. This also helps me with the muscle that have been strained badly and result in chronic muscle strain, my knees.
I fell while roller blading at an indoor rink. Ripped the ligaments on the inside of both knees in '92. But 3 weeks later I was skiing with family @ Mt. Washington, NH. Then 15 years later I felt like my knees where suasage cassings, the where so swollen. But had surgery, arthroscopic, in 2007 on both knees. All better, I just need to keep the muscle in thigh & calf strong to help support and stabalize my right knee.

Best of luck, Marie


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
371 of 398 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.